North Dakota, 2003Damaging Wind in North Dakota, July 3, 2003
July 3, 2003 · NWS BIS · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 3, 1:15 AM CST, 40 minutes earlier.
Area forecast discussion, Jul 3, 1:15 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
215 AM CDT THU JUL 3 2003
CONCERNS WILL BE THE CHANCE OF THUNDERSTORMS TODAY AND THE CHANCE OF
SEVERE.
CURRENT RADAR SHOWING LARGE AREA OF THUNDERSTORMS MOVING THRU
WEST CENTRAL ND AND LINGERING THUNDERSTORMS FAR EASTERN MT MOVING
EAST. MAIN CONCERNS WITH THE STORMS ARE WINDS...SOME HAIL AND
VERY HEAVY RAINS.
MID LEVEL WAVE MOVING THRU WESTERN ND THIS MORNING WILL QUICKLY MOVE
EAST TODAY WITH MAIN MID LEVEL LIFT ACROSS SOUTHERN CWA...ALTHOUGH
SURFACE BOUNDARY EAST AND SOUTH OF CWA...RESIDUAL MOISTURE REMAINS
BEHIND SYSTEM ALONG WITH PLENTY OF INSTABILITY. SPC PLACES PARTS OF
SOUTH CENTRAL/EAST CENTRAL CWA IN SLIGHT RISK OF SEVERE.
PATTERN DRIES OUT THURSDAY NIGHT INTO SATURDAY WITH A ZONAL/NORTHWEST
FLOW PATTERN OVER THE REGION. SURFACE HIGH BUILDS OVER THE REGION
SAME TIME PERIOD AND WILL BRING A MORE NORMAL LIKE TEMPERATURES ACROSS
THE CWA.
NEXT CHANCE OF PRECIPITATION RE-APPEARS LATE SATURDAY NIGHT AND SUNDAY
WITH NEXT SHORTWAVE ENERGY MOVES THROUGH. NO CHANGE IN THE EXTENDED.
CURRENT SEVERE TSTM WATCH RUNS TIL 400 AM CDT..NOT SURE IF ANOTHER
WATCH WILL BE ISSUED...EXTENDED...OR DROPPED...WILL WAIT TO SEND
ZFP UNTIL THE DECISION IS MADE.
.BIS...NONE
RGT
Hazardous weather outlook, Jul 2, 3:39 AM CST, 22 hours 16 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
439 AM CDT WED JUL 2 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING.
SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...
ESPECIALLY CENTRAL. MAIN THREAT WILL BE DAMAGING THUNDERSTORM
WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED
TURNER
In the hours before
Local storm report, Jul 3, 12:15 AM CST, 1 hour 40 minutes before
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
115 AM CDT THU JUL 03 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0110 AM KENMARE ND 1 INCH HAIL
07/03/03 WARD REPORTED BY PUBLIC.
NNNNLocal storm report, Jul 3, 12:42 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILLISTON ND
142 AM CDT THU JUL 03 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM EPPING ND 1.75 INCH HAIL
07/03/03 WILLIAMS REPORTED BY PUBLIC.
0130 AM GRASSY BUTTE ND 0.75 INCH HAIL
07/03/03 MCKENZIE REPORTED BY COOP OBSERVER.
0130 AM GRASSY BUTTE ND 70 MPH WIND (ESTIMATED)
07/03/03 MCKENZIE REPORTED BY COOP OBSERVER.
BURKE
NNNNLocal storm report, Jul 3, 12:51 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
151 AM CDT THU JUL 03 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 AM (DIK)DICKINSON MUNI ARPT ND 60 MPH TSTM GUST
07/03/03 STARK REPORTED BY OFFICIAL
OBSERVATION (ASOS)Thunderstorm Wind, Mercer
- When
- July 3, 1:55 AM CST to 2:05 AM CST
- Where
- Mercer County, Beulah
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.267, -101.783
Numerous large trees down. Reported by a NWS cooperative observer.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 3 to 9, 20033 deaths · 93 injured · 9 events
- Hail and Damaging Winds in North Dakota, July 3, 2003$30 million · 1.75 in hail · 23 events
- Tornado and Hail in South Dakota, July 3, 2003$75,000 · F2 · 4 events
- Wildfire in California, July 3, 20035 injured · $750,000 · 1 event
- Damaging Wind in South Dakota, July 3, 2003$1.0 million · 61 kt wind · 1 event
- Wildfire in California, July 3 to 4, 2003$810,000 · 1 event
- Hail and Damaging Winds in Minnesota, July 3 to 4, 20032 injured · 71 kt wind · 63 events
- Tornado and Damaging Winds in Iowa, July 3 to 4, 20031 injured · $83,000 · F0 · 21 events
- Damaging Winds in South Dakota, July 3, 2003$100,000 · 61 kt wind · 2 events
- Damaging Wind in South Dakota, July 3, 2003$100,000 · 52 kt wind · 1 event
- Damaging Wind in South Dakota, July 3, 2003$100,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in South Dakota, July 3, 20032.75 in hail · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378740.